Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 16, 2006, 1:44 PM MST. It took effect at Jan 16, 2006, 11:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 1:44 PM MST (20:44 UTC)
- In effect from
- Jan 16, 2006, 11:00 PM MST
- Expired
- Jan 17, 2006, 3:17 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 162044 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 144 PM MST MON JAN 16 2006 ...STRONG WINDS LATE TONIGHT AND TUESDAY... .STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT. STRONG WINDS WILL SPREAD ACROSS THE ADJACENT PLAINS TUESDAY MORNING. THE STRONG WINDS WILL DIMINISH TUESDAY EVENING. MTZ009-048-170500- /O.UPG.KTFX.HW.A.0003.060117T0600Z-060118T0000Z/ /O.NEW.KTFX.HW.W.0005.060117T0600Z-060118T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 144 PM MST MON JAN 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL CONTINUE THROUGH TUESDAY AFTERNOON. LOCALLY HIGHER GUSTS TO 75 MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES. WINDS WILL DIMINISH TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-044-046-170500- /O.NEW.KTFX.HW.W.0005.060117T1200Z-060118T0100Z/ EASTERN GLACIER-TOOLE-EASTERN PONDERA- INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD 144 PM MST MON JAN 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY. STRONG WEST WINDS OF OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP ACROSS THE AREA TUESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON AND DIMINISH TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
6 follow-up statements
000 WWUS75 KTFX 170429 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 929 PM MST MON JAN 16 2006 ...STRONG WINDS LATE TONIGHT AND TUESDAY... .STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT. STRONG WINDS WILL SPREAD ACROSS THE ADJACENT PLAINS TUESDAY MORNING. THE STRONG WINDS WILL DIMINISH TUESDAY EVENING. MTZ009-048-171300- /O.CON.KTFX.HW.W.0005.060117T0600Z-060118T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 929 PM MST MON JAN 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY. STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL CONTINUE THROUGH TUESDAY AFTERNOON. LOCALLY HIGHER GUSTS TO 75 MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES. WINDS WILL DIMINISH TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-044-046-171300- /O.CON.KTFX.HW.W.0005.060117T1200Z-060118T0100Z/ EASTERN GLACIER-TOOLE-EASTERN PONDERA- INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD 929 PM MST MON JAN 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY. STRONG WEST WINDS OF OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP ACROSS THE AREA TUESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON AND DIMINISH TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 171153 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 453 AM MST TUE JAN 17 2006 ...STRONG WINDS TO CONTINUE THROUGH THIS AFTERNOON... .STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA WILL CONTINUE THE STRONG WESTERLY WINDS ALONG THE ROCKY MOUNTAIN FRONT INTO THIS AFTERNOON. THE STRONG WINDS WILL ALSO SPREAD ACROSS THE ADJACENT PLAINS THIS MORNING. WINDS WILL QUICKLY DIMINISH THIS EVENING. MTZ009-048-171800- /O.CON.KTFX.HW.W.0005.000000T0000Z-060118T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 453 AM MST TUE JAN 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS AFTERNOON. LOCALLY HIGHER GUSTS TO 75 MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES. WINDS WILL QUICKLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-044-046-171800- /O.CON.KTFX.HW.W.0005.060117T1200Z-060118T0100Z/ EASTERN GLACIER-TOOLE-EASTERN PONDERA- INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD 453 AM MST TUE JAN 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP ACROSS THE AREA THIS MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND QUICKLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 171647 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 947 AM MST TUE JAN 17 2006 ...STRONG WINDS TO CONTINUE THROUGH THIS AFTERNOON... .STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE SYSTEM OVER SOUTHERN ALBERTA WILL CONTINUE THE STRONG WESTERLY WINDS ALONG THE ROCKY MOUNTAIN FRONT INTO THIS AFTERNOON. THE STRONG WINDS WILL ALSO SPREAD ACROSS THE ADJACENT PLAINS THIS MORNING. WINDS WILL QUICKLY DIMINISH THIS EVENING. MTZ009-048-180100- /O.CON.KTFX.HW.W.0005.000000T0000Z-060118T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 947 AM MST TUE JAN 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS AFTERNOON. LOCALLY HIGHER GUSTS TO 75 MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES. WINDS WILL QUICKLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-044-046-180100- /O.CON.KTFX.HW.W.0005.000000T0000Z-060118T0100Z/ EASTERN GLACIER-TOOLE-EASTERN PONDERA- INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD 947 AM MST TUE JAN 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP ACROSS THE AREA LATE THIS MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND QUICKLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 172217 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 317 PM MST TUE JAN 17 2006 MTZ009-010-044-046-048-172330- /O.CAN.KTFX.HW.W.0005.000000T0000Z-060118T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD... CHOTEAU 317 PM MST TUE JAN 17 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS HAVE SUBSIDED TO 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AND WILL CONTINUE TO DIMINISH THIS EVENING. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ HOENISCH
000 WWUS75 KTFX 010450 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 950 PM MST TUE JAN 31 2006 .ANOTHER WEATHER SYSTEM WILL MOVE THROUGH MONTANA ON WEDNESDAY. STRONG WEST WINDS ALOFT WILL DEVELOP TONIGHT OVER THE ROCKY MOUNTAIN FRONT AND SPREAD EAST ON WEDNESDAY. MEANWHILE A SURFACE LOW PRESSURE AREA WILL ZIP ACROSS SOUTHERN CANADA ON WEDNESDAY AND WILL CONTRIBUTE TO THE POTENTIAL FOR HIGH WINDS OVER THE PLAINS. MTZ009-010-048-011300- /O.CON.KTFX.HW.W.0007.060201T0900Z-060202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 950 PM MST TUE JAN 31 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY. STRONG WEST WINDS 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. LOCAL GUSTS TO 80 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011>013-044>047-049>051-011300- /O.CON.KTFX.HW.A.0005.060201T1600Z-060202T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 950 PM MST TUE JAN 31 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST WEDNESDAY THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST WEDNESDAY THROUGH WEDNESDAY EVENING. STRONG WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE THREAT FOR HIGH WINDS WILL BE LOW IN THE EARLY MORNING BUT INCREASE BY AFTERNOON. THE THREAT FOR HIGH WINDS WILL THEN DIMINISH AFTER DARK AND BECOME LOW BY LATE EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 010953 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 253 AM MST WED FEB 1 2006 MTZ011>013-044>047-049>051-011800- /O.UPG.KTFX.HW.A.0005.060201T1600Z-060202T0300Z/ /O.EXB.KTFX.HW.W.0007.060201T1600Z-060202T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 253 AM MST WED FEB 1 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE THREAT FOR HIGH WINDS WILL BE LOW IN THE EARLY MORNING BUT INCREASE BY AFTERNOON. THE THREAT FOR HIGH WINDS WILL THEN DIMINISH AFTER DARK AND BECOME LOW BY LATE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-010-048-011800- /O.CON.KTFX.HW.W.0007.000000T0000Z-060202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 253 AM MST WED FEB 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WEST WINDS 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. LOCAL GUSTS TO 80 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 16, 10:40 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 16, 10:40 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 AM MST MON JAN 16 2006 .UPDATE...NO UPDATES. WEAK RIDGING AHEAD OF TONIGHTS SYSTEM IS BRINGING MOSTLY SUNNY SKIES THIS MORNING. BREEZY CONDITIONS WILL BECOME MORE WIDESPREAD ACROSS NORTH CENTRAL MONTANA THIS AFTERNOON. CURRENT FORECAST HANDLES THIS WELL. WILL LIKELY UPGRADE THE HIGH WIND WATCH AND THE WINTER STORM WATCH TO WARNINGS THIS AFTERNOON IF THE MODELS CONTINUE INDICATE STRONG WINDS AND HEAVY SNOW. MEIER && .AVIATION... UPDATED 1740Z. AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TODAY. A DISTURBANCE MOVES INTO THE RIDGE BY TUESDAY MORNING. THIS WILL RESULT IN PRECIPITATION OVER THE WESTERN MOUNTAINS BUT ALSO CAUSE THE SURFACE WINDS TO INCREASE IN INTENSITY. STRONG AND GUSTY WINDS ARE EXPECTED ACROSS THE EASTERN SLOPES OF THE ROCKIES AS WELL AS THE PLAINS OF NORTH AND CENTRAL MONTANA THROUGH TUESDAY. VFR CONDITIONS WILL PREVAIL EXCEPT NEAR HIGHER ELEVATIONS IN THE ROCKIES. && .PREV DISCUSSION...(ISSUED AT 304 AM MST MON JAN 16 2006) TODAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING INTO THE REGION. LARGE SCALE SUBSIDENCE WILL PROVIDE MOST AREAS WITH PARTLY CLOUDY SKIES AND DRY WEATHER. MORE IN THE WAY OF CLOUD COVER IS EXPECTED THIS MORNING OVER THE EAST AS A WEAK SHORT WAVE TROUGH DEPARTS THE REGION. DEVELOPING WARM AIR ADVECTION AND OROGRAPHIC LIFT WILL BRING SOME SNOW TO THE WESTERN AND SOUTHWEST MOUNTAINS. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. TONIGHT AND TUESDAY...A STRONG UPPER LEVEL JET WILL FLATTEN THE RIDGE AS IT COMES INTO THE PACIFIC NORTHWEST. ASCENT WILL INCREASE OVER THE WEST WITH THE APPROACH OF THE JET AND ASSOCIATED SHORT WAVE TROUGH. WITH PLENTY OF MOISTURE TO WORK WITH...STEADIER SNOW IS EXPECTED TO DEVELOP LATE TONIGHT OVER THE WESTERN AND SOUTHWEST MOUNTAINS. PRESSURE GRADIENTS IN THE LOWER LEVELS WILL TIGHTEN RATHER QUICKLY...WITH WINDS INCREASING OUT OF THE WEST AND SOUTHWEST. WITH THE COMBINATION OF SNOW AND WIND...WILL ISSUE A WINTER STORM WATCH FOR THE ROCKY MOUNTAIN FRONT FOR ELEVATIONS ABOVE 5500 FEET. WILL ALSO ISSUE A HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT. MOST AREAS OF THE PLAINS WILL BE DRY...WITH INCREASING MIDDLE AND HIGH CLOUDS. TEMPERATURES WILL BE WARMER WITH THE DEVELOPING DOWNSLOPE WINDS. TUESDAY NIGHT AND WEDNESDAY...A STRONGER SHORT WAVE TROUGH WILL PASS THROUGH NORTHERN MONTANA. THIS FEATURE SHOULD ENHANCE SNOW IN THE WESTERN MOUNTAINS...SO WILL KEEP THE WINTER STORM WATCH OUT THROUGH 18Z WEDNESDAY. THIS TROUGH WILL ALSO BE STRONG ENOUGH TO REFLECT DOWN TO THE SURFACE IN THE FORM OF A FRONT AND DEVELOPING SURFACE LOW. POPS WERE INTRODUCED TO ALL OF CENTRAL MONTANA AS CONVERGENCE ALONG THE FRONT SHOULD PRODUCE SOME PRECIPITATION. DEVELOPING INSTABILITY ON WEDNESDAY MAY ALSO AID IN THE DEVELOPMENT OF PRECIPITATION. THIS DEVELOPING STORM SYSTEM WILL BE MONITORED FOR THE POSSIBILITY OF ADDITIONAL HIGHLIGHTS. CLOUD COVER WILL HOLD TEMPERATURES UP A BIT TUESDAY NIGHT...BUT KEEP THEM DOWN TO SLIGHTLY ABOVE NORMAL VALUES WEDNESDAY. SCHAUMANN WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...PATTERN REMAINS SOMEWHAT PROGRESSIVE AS SHORT WAVE ENERGY CONTINUES TO RIPPLE ACROSS THE AREA. A WEAK DISTURBANCE MOVES ACROSS CENTRAL MONTANA WEDNESDAY NIGHT BRINGING THE GREATEST THREAT OF PRECIPITATION TO SOUTHWEST MONTANA. WITH THE UPPER RIDGE AXIS TO THE WEST OF MONTANA THURSDAY...THE COUNTY WARNING AREA COMES UNDER NORTHWEST FLOW ALOFT AND THE POSSIBILITY OF SOME PRECIPITATION OVER THE WESTERN MOUNTAINS AND OVER SOUTHWEST MONTANA. ANOTHER WEAK SHORT WAVE EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT MOVES ACROSS THE AREA THURSDAY NIGHT. FRIDAY SEES A LEE SIDE TROF DEVELOPING EAST OF THE DIVIDE PROVIDING DOWNSLOPE WINDS OVER THE PLAINS AND CONFINING ANY PRECIPITATION TO THE MOUNTAINS OF THE WEST AND SOUTHWEST. GENERALLY DRY CONDITIONS CONTINUE SATURDAY AND SATURDAY NIGHT UNDER RIDGING ALOFT. TEMPERATURES RETURN TO NEAR SEASONAL AVERAGES THROUGH THE PERIOD AS SUCCESSIVE SHORT WAVE ENERGY TAPS COOLER AIR INTO THE REGION. SUNDAY AND MONDAY...LONG RANGE MODELS CONTINUE TO SUGGEST AN AREA OF LOW PRESSURE MOVING INTO THE REGION SUNDAY. MOUNTAIN SNOW SHOWERS WILL BE LIKELY WITH ONLY A SLIGHT CHANCE FOR THE PLAINS. MONDAY HAS A BETTER CHANCE FOR THE PLAINS TO RECEIVE MOISTURE WHILE THE MOUNTAINS CONTINUE TO GET MORE SNOW. TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS FOR THIS PERIOD. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 36 25 49 28 / 0 0 0 20 CTB 35 24 46 24 / 0 0 0 20 HLN 36 19 42 20 / 0 20 20 30 BZN 30 12 38 22 / 10 20 20 30 WEY 21 -5 29 7 / 10 50 40 50 DLN 29 14 37 24 / 10 30 40 40 HVR 35 18 48 23 / 0 0 0 10 LWT 34 20 45 25 / 0 0 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR MTZ009-MTZ048. WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR MTZ009-MTZ048 ABOVE 5500 FEET. && UPDATE...MEIER SHORT TERM...SCHAUMANN LONG TERM...EMANUEL/SAUCIER AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 16, 5:23 AM MST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 523 AM MST MON JAN 16 2006 MTZ009-048-171200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 523 AM MST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND STRONG WINDS TO THE AREA STARTING LATE TONIGHT. PLEASE SEE GTFNPWTFX AND GTFWSWTFX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL CONTINUE INTO TUESDAY AFTERNOON...WITH HEAVY SNOW POSSIBLE INTO WEDNESDAY MORNING. PLEASE SEE GTFNPWTFX AND GTFWSWTFX FOR FURTHER DETAILS. PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THIS WEEKEND...WITH ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>013-044>047-049>051-171200- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- 523 AM MST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG AND GUSTY WEST TO SOUTHWEST WINDS CAN BE EXPECTED ACROSS THE PLAINS ON TUESDAY. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. RAIN AND SNOW WILL DEVELOP OVER CENTRAL MONTANA TUESDAY TONIGHT...AND CONTINUE INTO WEDNESDAY. MODERATE SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE CENTRAL MONTANA MOUNTAINS...WITH SOME ACCUMULATION ALSO POSSIBLE OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-014-015-052>055-171200- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 523 AM MST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP ACROSS THE MOUNTAINS OF SOUTHWEST MONTANA LATE TONIGHT. SNOWFALL ACCUMULATIONS UP TO 2 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH WEDNESDAY...WITH OCCASIONAL SNOW OVER THE VALLEYS. SNOWFALL ACCUMULATIONS OF 3 TO 9 INCHES WILL BE POSSIBLE IN THE MOUNTAINS...WITH 1 TO 3 INCHES IN THE VALLEYS. PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THIS WEEKEND...WITH ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:30 AM MST | High Wind Watch | TFX | 9 hr | |
| Jan 16, 4:46 AM MST | Winter Storm Watch | TFX | 9 hr | |
| Jan 16, 1:34 PM MST | Winter Storm Warning | TFX | 44 hr |
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.